Lexapro... and quitting?
- 16 Dec 2009 by Sasspirella
- 25 August 2012
- lexapro, pristiq, depression, anxiety, generalized anxiety disorder
Just wanted to ask a question, I have been on Lexapro, 5mg for 4 yrs (GAD) & My GP wants to swap me over to another med, Pristiq (and after reading about this drug & its horror list of side effects), I am thinking about weaning myself off of Lexapro and seeing how I do with no meds for a little while, does this seem like a reasonable course of action to anyone else???
I am kinda having these things pushed at me, the reason for the swap was I had been having like flashes of imagery in my head of hurting myself ( I know it sounds strange right??) However I would NEVER do that to myself, the logical part of my brain still knows its not the answer ( I have a young family).
I am about to start Therapy in the next couple of weeks, I am thinking that maybe the actual med (Lex) has something to do with these flashes, I have never had them before, I have heard some meds can do this... I am keen to see how things go with no meds, but everyone seems hell bent about keeping me on them. I feel sometimes like I am a bit numb, I think I would like to 'feel' again... Other than that, I am fairly even most of the time.
What do you think???
I was on lexapro for one year and the first week I was on it I woke up and did not know where I was or who i was,this lasted about 10 minutes, very scary. I was on 10 mg for one year and felt depersonalized and had severe panic attacks. It took me three months too come off it, I literally went slow 7.5-5-2.5 them 1mg then.5mg then .5mg every other day. I couldnt believe the withdral or symptoms, brain zaps and sweats etc. I got some xanax and that help. it lasted for one month since last dose and eveything normalize. I been off it since may 2009 and feel find. very strange drug for some people. I dont know much about pristiq but can tell you go slow on the lexapro and get a benxo to help with the symptoms. Good luck and keep asking quesions.
I was switched to Cymbalta and like cymbalta prestiq is a ssri and a ssnri helpful in treating anxiety and depression. I was on Lexapro and found it a good switch. Everybody is different but I think if your doctor thinks it's a good move what could it hurt to try as long as you are under a doctors care. good Luck with this I hope this helps a little.
Hiya... Thanks, I am on day 3 of withdrawl from the lexapro, Yikes!!! Hmmmm, little shaky yesterday, actually horrible yesterday... I turned into a superB**tch. However today feeling hopeful... have had a MASSIVE headache for 3 days, I think I might sit tight for the time being... I am starting to get my feelings back, whether thats good or not who knows!!!
I was on lexapro for a year and recently switched to Pristiq and I am sooo glad I did. The lexapro made me also think strange things and gain weight on top of everything! My depression actualluy got worse. I didn't even want to shower. Make the switch I think you will be glad you did. You also might want to talk to your doctor about adding abilify to the Pristiq. I did but I take it at night and when I wake up I actually feel refreshed,like a weight was removed from my head. I take a very low dose 10mg. Between abilify and Pristiq my mornings are not horriable anymore. On lexapro I could hardly get out of bed! Good luck and I hope this is helpful for you.
My GP has just taken me off Pristiq because I had a bad response to it with side effects and has given me a script for lexapro so I'm the oppersit to you and hoping that the new pills put me in a better place. I think from all the reading I have done then some people respond better to different drugs. You may slip straight onto the pristiq and have little or no problems but just stay in touch with your doctor. Reading you question and the reason he is changing you meds sounds ok to me as you seem to be having some problems and the change could just fix it for you. What's the program that you have been given to taper off the lexapro before you start the new pristiq??? I'm not sure if you can just stop and start. Iv just come off pristine but only after 10 days and I had to stop and wait 3days before I could start lexapro. So check it out and make sure you follow your doctors advice.
I just wrote in my log that all I want to do is feel normal or just like you I want to feel again. Feel worthwhile, feel of value, and feel normal. Stay in touch if you feel like talking I'm here and will be so it will be good for both of us, lizardman
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Posted 29 Sep 2009 • 2 answers
Posted 8 Sep 2010 • 1 answer
Posted 25 Aug 2012 • 3 answers
Posted 16 Apr 2013 • 1 answer
Posted 7 Jan 2016 • 2 answers